Alert archive / Iowa / High Wind Warnings in 2019

High Wind Warning 1, NWS Des Moines, IA

April 11, 201918 counties in Iowa

NWS Des Moines, IA issued this high wind warning at Apr 11, 2019, 4:33 AM CDT for 18 counties in Iowa. It took effect at Apr 11, 2019, 7:00 AM CDT. It was in force for 6 hr. 15 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 11, 2019, 4:33 AM CDT (09:33 UTC)
In effect from
Apr 11, 2019, 7:00 AM CDT
Expired
Apr 11, 2019, 1:00 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA

Counties Boone County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 114 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 7:48 AM CDTHIGH SUST WINDS 453 Sw Webster City, IA
Apr 11, 7:55 AM CDTHIGH SUST WINDS 454 S Iowa Falls, IA
Apr 11, 7:55 AM CDTNON-TSTM WND DMGDayton, IATWITTER PHOTO OF A DOWNED TREE ASSOCIATED WITH THE MORNING WIND. TIME ESTIMATED FROM 58 MPH WIND GUST OBSERVATION AT WEBSTER CITY.
Apr 11, 7:57 AM CDTNON-TSTM WND GST 601 Wnw Clarion, IA
Apr 11, 7:58 AM CDTNON-TSTM WND GST 633 Nw Fort Dodge, IA
Apr 11, 8:10 AM CDTNON-TSTM WND GST 583 Sw Webster City, IA
Apr 11, 8:11 AM CDTHIGH SUST WINDS 463 Wsw Webster City, IA
Apr 11, 8:15 AM CDTHIGH SUST WINDS 462 Wnw Clarion, IA
Apr 11, 8:17 AM CDTNON-TSTM WND GST 602 Wnw Clarion, IA
Apr 11, 8:30 AM CDTNON-TSTM WND DMGLake Mills, IAKAAL-TV VIEWER SHARED PICTURE OF CASEYS GAS STATION OVERHANG SHELTER BLOWN OVER. TIME ESTIMATED BASED ON PEAK WIND GUSTS A MCW. FOREST CITY AWOS DID NOT PROVIDE REPORTS DURING LIKELY TIME.
Apr 11, 8:46 AM CDTNON-TSTM WND DMG1 Nw Latimer, IASEMI TRUCK BLOWN ON NB INTERSTATE 35. BOTH LANES BLOCKED.
Apr 11, 8:52 AM CDTNON-TSTM WND DMG2 Ene Hanlontown, IASEMI TRUCK BLOWN OVER NB INTESTATE 35 AT MM 204.
Apr 11, 8:53 AM CDTNON-TSTM WND GST 593 Ne Clear Lake, IA
Apr 11, 9:53 AM CDTNON-TSTM WND GST 633 Ne Clear Lake, IA
Apr 11, 10:28 AM CDTNON-TSTM WND GST 602 Ne Clear Lake, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.6 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2019-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2019-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

140 
WWUS73 KDMX 110933
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
433 AM CDT Thu Apr 11 2019

...Strong Winds Today...

.Strong winds will persist across much of Iowa today, and actually
strengthen further in parts of northern Iowa later this morning. 
Winds will be mostly from the east, amplifying travel impacts on 
north-south oriented roads such as Interstate 35, then eventually
turn toward southeast to south this afternoon and remain gusty 
into the early evening hours.

IAZ004>007-015>017-023>026-034>037-045>047-111745-
/O.NEW.KDMX.HW.W.0001.190411T1200Z-190411T1800Z/
/O.EXT.KDMX.WI.Y.0007.000000T0000Z-190411T1200Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Calhoun-Webster-Hamilton-
Hardin-Carroll-Greene-Boone-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, 
Webster City, Iowa Falls, Eldora, Ackley, Carroll, Jefferson, 
and Boone
433 AM CDT Thu Apr 11 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING...
...HIGH WIND WARNING IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

The National Weather Service in Des Moines has issued a High Wind
Warning, which is in effect from 7 AM CDT this morning until 1 PM
CDT this afternoon.

* TIMING...Strong winds will persist through today, with the
  strongest winds and highest gusts coming from mid-morning
  through midday.

* Winds...Easterly winds of 25 to 35 mph, with gusts in excess of
  45 mph, increasing to 30 to 40 mph with gusts to around 60 mph
  at times, then turning toward southeast and slowly diminishing
  this afternoon. 

* IMPACTS...Winds this strong can make driving difficult,
  especially for high profile vehicles. Use extra caution. Loose 
  outdoor objects may be blown around as well.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IAZ044-111745-
/O.EXT.KDMX.WI.Y.0007.000000T0000Z-190411T1800Z/
Crawford-
Including the city of Denison
433 AM CDT Thu Apr 11 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WINDS...Easterly winds of 25 to 35 mph, with gusts in excess of
  45 mph, turning toward south this afternoon. 

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. Use extra caution. Loose 
  outdoor objects may be blown around as well. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

IAZ048>050-057>062-070>075-081>086-111745-
/O.CON.KDMX.WI.Y.0007.000000T0000Z-190412T0000Z/
Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-
Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-
Monroe-Wapello-
Including the cities of Ames, Marshalltown, Tama, Toledo, Traer, 
Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell,
Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, 
Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, 
Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, 
and Ottumwa
433 AM CDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WINDS...Easterly winds of 25 to 35 mph, with gusts in excess of
  45 mph, turning toward southeast this afternoon.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. Use extra caution. Loose 
  outdoor objects may be blown around as well. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

IAZ027-028-033-038-039-111745-
/O.CON.KDMX.WI.Y.0007.000000T0000Z-190411T1800Z/
Butler-Bremer-Sac-Grundy-Black Hawk-
Including the cities of Parkersburg, Clarksville, Shell Rock, 
Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View,
Odebolt, Wall Lake, Schaller, Early, Grundy Center, Reinbeck, 
Conrad, Dike, Wellsburg, Waterloo, and Cedar Falls
433 AM CDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...Easterly winds of 25 to 35 mph, with gusts in excess of
  45 mph.

* IMPACTS...Winds this strong can make driving difficult,
  especially for high profile vehicles. Use extra caution. Loose 
  outdoor objects may be blown around as well. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

IAZ092>097-111745-
/O.CON.KDMX.WI.Y.0007.190411T1500Z-190412T0000Z/
Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Bedford, Lenox, New Market, Mount Ayr, 
Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, 
and Bloomfield
433 AM CDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* TIMING...Late this morning through this afternoon and into the
  evening.

* WINDS...Easterly winds of 25 to 35 mph, with gusts in excess of
  45 mph, turning toward south by the afternoon.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. Use extra caution. Loose 
  outdoor objects may be blown around as well. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
1 follow-up statement
271 
WWUS73 KDMX 111751
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1251 PM CDT Thu Apr 11 2019

...Strong Winds Continue This Afternoon...

.The potent winds are expected to persist over central to
southeast Iowa through the afternoon hours today. Many reports of
tree damage, power lines down, and even semi trucks blown over and
these issues look to continue to be possible with the strong 
winds.

IAZ004>007-015>017-023>026-034>037-045>047-111900-
/O.EXP.KDMX.HW.W.0001.000000T0000Z-190411T1800Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Calhoun-Webster-Hamilton-
Hardin-Carroll-Greene-Boone-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, 
Webster City, Iowa Falls, Eldora, Ackley, Carroll, Jefferson, 
and Boone
1251 PM CDT Thu Apr 11 2019

...HIGH WIND WARNING WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

The very strong wind gusts of 50 to 60 mph are not longer 
anticipated. However, breezy conditions are still possible 
through the afternoon hours.

$$

IAZ033-044-111900-
/O.EXP.KDMX.WI.Y.0007.000000T0000Z-190411T1800Z/
Sac-Crawford-
Including the cities of Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, and Denison
1251 PM CDT Thu Apr 11 2019

...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

The strong and gusty winds look to gradually subside through the
afternoon hours. 

$$

IAZ027-028-038-039-120000-
/O.EXT.KDMX.WI.Y.0007.000000T0000Z-190412T0000Z/
Butler-Bremer-Grundy-Black Hawk-
Including the cities of Parkersburg, Clarksville, Shell Rock, 
Greene, Aplington, Allison, Dumont, Waverly, Grundy Center, 
Reinbeck, Conrad, Dike, Wellsburg, Waterloo, and Cedar Falls
1251 PM CDT Thu Apr 11 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WINDS...Easterly winds of 30 to 35 mph, with gusts in excess of
  45 mph. 

* IMPACTS...Winds this strong can make driving difficult,
  especially for high profile vehicles. There have been several
  reports of semi trucks blown over from the gusty winds and this
  remains a concern through the afternoon hours. Please use extra
  caution and slow down. Loose outdoor objects may be blown around
  as well. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

IAZ048>050-057>062-070>075-081>086-092>097-120000-
/O.CON.KDMX.WI.Y.0007.000000T0000Z-190412T0000Z/
Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-
Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-
Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Ames, Marshalltown, Tama, Toledo, Traer, 
Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell,
Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, 
Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, 
Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, 
Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, 
Seymour, Allerton, Humeston, Centerville, and Bloomfield
1251 PM CDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WINDS...Easterly winds of 30 to 35 mph, with gusts in excess of
  45 mph, turning toward southeast this afternoon. 

* IMPACTS...Winds this strong can make driving difficult,
  especially for high profile vehicles. There have been several
  reports of semi trucks blown over from the gusty winds and this
  remains a concern through the afternoon hours. Please use extra
  caution and slow down. Loose outdoor objects may be blown around
  as well.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

KLP

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this high wind warning went out at Apr 11, 12:14 AM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Apr 11, 12:14 AM CDT, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1214 AM CDT Thu Apr 11 2019

.DISCUSSION.../Tonight through Wednesday/
Issued at 337 PM CDT Wed Apr 10 2019

Focus will be on the next 24 to 36 hours with the impending large
storm system to impact Iowa continuing tonight through the end of
the week. Continue to see cooler temperatures than previously
expected along the far northern border and warm temperatures into
the south this afternoon. The cooler thermal profile is going to
lead to some issues overnight as precipitation now expected to
potentially be more of a rain/fzra mix in the far northwest around
the Estherville area, with the remainder of the forecast area warm
enough at the surface for just rain showers and thunderstorms.
Limited icing expected on the roads this evening in the far
northwest, with elevated surfaces being mostly impacted from the
icing potential. Although with some icing still possible will issue
a winter weather advisory for Emmet County tonight. Otherwise
remainder of the forecast area to see rain with no icing potential.
Limited icing even in Emmet County after 06z with temperatures
slowly warming some toward morning as warmer air moves in. Winds to
remain strong overnight and will continue the wind advisory across
much of the forecast area. Thunderstorm potential to increase
tonight as the surface low lifts northeastward into northeastern KS
and far NW MO late tonight. Another vort max to lift through eastern
NE/western IA this evening into late tonight, which should allow
some storms to fire in eastern NE this evening and lift through
western/northern portions of the forecast area late tonight. While
storms will remain elevated, there will be enough elevated CAPE and
cool thermal profiles that some severe hail potential remains in
place. Otherwise precipitation to move through Thursday morning with
gusty winds continuing. Focus then shifts to the warm front lifting
north through the forecast area Thursday and the attendant dryline
lifting northward and overtaking the warm front toward the afternoon
hours. As the low lifts northeastward toward the Omaha area by mid-
day and then into NW Iowa by late afternoon/early evening the warm
front will lift through southern/central Iowa and be in the vicinity
of I-80 to Hwy 30 from 18z to 21z Thursday. Some clearing will be
possible with the dry slot lifting into the south central and
central Iowa through the afternoon. As this lifts north, storms
could fire on the nose of the dry slot and in the vicinity of the
surface warm front. Winds north of the front to be out of the east
and strong southerly winds south of the front. This will provide
strong low level shear and also have strong deep layer shear in
place around 60+kts aloft. O-3km CAPE and SRH potential increasing
to around 150-200 J/Kg and 200-400 m2/s2 respectively in vicinity of
the boundary. With some clearing could also have MUCAPE values in
the 500-1000 J/kg range. This will represent a conditional threat,
but the potential for strong to severe storms is apparent along the
boundary through the afternoon hours Thursday. Shear profile and
hodographs suggest a small window for low-topped supercell
tornadoes. Any activity will also present a threat of severe wind
gusts given the strong flow aloft with 850mb winds in the 50-60kt
range. Therefore have increased pops in the far east through the
afternoon hours and also started messaging this potential. Still
somewhat conditional given the Marginal threat for severe weather
from SPC. The main threat area will be through the afternoon along
and east of I-35 and along and south of Hwy 20 roughly.

Into Thursday evening, some precipitation potential still exists
with thunder potential waning through the overnight as colder air
moves in. Therefore expect some snow to mix in on the backside with
some very light accumulations less than an inch possible in the far
northwest. Little or no accumulations elsewhere.

Only other change in the near term was to extend the wind advisory
across the south and through Thursday afternoon with mixing in the
dry slot.

Little changes in the extended from the previous forecast with
colder conditions remaining Friday and some small chances for
precipitation Saturday night into Sunday and again toward the middle
of next week. Temperatures to remain cooler into the weekend and
moderate into next week.

&&

.AVIATION.../For the 06Z TAFS through 06Z Thursday night/
Issued at 1213 AM CDT Thu Apr 11 2019

No major changes with wind, remaining convection through 08-10z
north and redevelopment taking place over the south by 10-12z
along occluded frontal zone. Still a threat for low topped
supercells mainly east sites near or just east of KDSM along with
KALO and KOTM. Strong easterly winds tonight/tomorrow nearing
45kt gusts at times with winds becoming south/southwest aft 19-20z
south as dry slot and subsidence increases threat for downward
momentum transport. Cigs will be low and IFR/MVFR then south of
the occluded front rise to MVFR/VFR.  /rev

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM CDT this evening for IAZ044>050-057>062-
070>075-081>086.

Wind Advisory until 1 PM CDT this afternoon for IAZ004>007-
015>017-023>028-033>039.

Winter Weather Advisory until 7 AM CDT this morning for IAZ004.

Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for IAZ092>097.

&&

DISCUSSION...Beerends
AVIATION...REV
Hazardous weather outlook, Apr 10, 4:12 PM CDT, 12 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
412 PM CDT Wed Apr 10 2019

IAZ005>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-112115-
Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-Pocahontas-
Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-Webster-
Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-Boone-
Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-
Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-
Monroe-Wapello-
412 PM CDT Wed Apr 10 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

River Flood Warnings remain in effect and Watches have been issued
for portions of the upper Des Moines River basin and the Cedar
River basin.

A Wind Advisory is in effect this afternoon through much of
Thursday.

Thunderstorms are expected this evening through tonight,
especially west of Interstate 35. A few storms may be strong to
severe, with hail the main threat.

Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong to severe storms will be possible during the afternoon
primarily in south-central and eastern areas, with primary
threats of a few tornadoes and damaging winds.

River Flood Warnings remain in effect and Watches have been issued
for portions of the upper Des Moines River basin and the Cedar
River basin.

A Wind Advisory is in effect through Thursday afternoon. Strong
non-thunderstorm winds will into Friday as well.

Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time. Rainfall reports
will be appreciated.

IAZ004-112115-
Emmet-
412 PM CDT Wed Apr 10 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

River Flood Warnings remain in effect and Watches have been issued
for portions of the upper Des Moines River basin.

A Wind Advisory is in effect this afternoon through much of
Thursday.

Thunderstorms are expected this evening through tonight,
especially west of Interstate 35. A few storms may be strong to
severe, with hail the main threat.

Please refer to the National Weather Service website
at weather.gov/desmoines for further details.

Thunderstorms are expected this evening through tonight. A few
storms may be strong, with hail the main threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

River Flood Warnings remain in effect and Watches have been issued
for portions of the upper Des Moines River basin.

A Wind Advisory is in effect through Thursday afternoon. Strong
non-thunderstorm winds will into Friday as well.

Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time. Rainfall reports
will be appreciated.

IAZ092>097-112115-
Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
412 PM CDT Wed Apr 10 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Thunderstorms are expected this evening through tonight,
especially west of Interstate 35. A few storms may be strong to
severe, with hail the main threat.

Winds of 20 to 30 mph, with gusts to 35 mph will continue this
evening and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong to severe storms will be possible during the afternoon,
with primary threats of a few tornadoes and damaging winds.

A Wind Advisory is in effect Thursday mid-morning and through the
afternoon. Strong non- thunderstorm winds will into Friday as
well.

Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely not be needed, however, there is a
chance spotter activation will be needed Wednesday afternoon and
evening southwest and west.

CURTIS

In the hours before

Local storm report, Apr 10, 11:21 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1121 PM CDT WED APR 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             GARNER                  43.10N 93.60W
04/10/2019  M1.00 INCH       HANCOCK            IA   TRAINED SPOTTER

&&

RD
Local storm report, Apr 10, 11:35 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1135 PM CDT WED APR 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND GST     LEWIS                   41.30N 95.09W
04/10/2019  E60 MPH          CASS               IA   TRAINED SPOTTER

&&

RD

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 11:33 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie42 min
Apr 11, 12:04 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie41 min

Nearby

High Wind Warnings in Iowa, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.